MAUDE Adverse Event Report: LUMENIS BE LTD STELLAR M22; STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM

LUMENIS BE LTD STELLAR M22; STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Model Number STELLAR
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.No incident form or patients photos were sent to lumenis.Since no incident form or patients photos received in lumenis and also no system check was performed till date (b)(6) 2023, 15 days from complaint open date, lumenis is reporting the event to italy authority - dgfdm (per eu mdr) as an 'abundance of caution' due to lack of information.Should additional significant information become available, the complaint record will be updated accordingly, and a follow-up report will be submitted.** update 03/28/2023: an examination of the subject device was performed by a lumenis service engineer after verifying all system functions including energy tests that results in the ranges.The ipl handpiece does not show anomalies and/or burns.Also performed internal system calibration.No device malfunction was observed.The system is operational and ready for use.The device was installed on (b)(6) 2022 and still under warranty.Device malfunction wasn't the suspected cause of the adverse event.According to the information received there was no device malfunction.No clinical evaluation was performed, since no incident form and no patients photos were received in lumenis after several repeated attempts to achieve the incident form from the customer.Probably there was no serious injury to patients.As there was no malfunction found in a system, most likely there was a user error during the treatments.Due to the lack of information lumenis is reporting the event in an 'abundance of caution' to the fda and also have sent the final mir report (not-reportable) to dgmdf in italy.Should additional significant information become available, the complaint record will be updated accordingly, and a follow-up medwatch report will be submitted to the fda.
 
Event or Problem Description
Lumenis received an adverse event report on several patients who sustained burns following treatment by stellar device.

Brand Name
STELLAR M22
Common Device Name
STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
6 hakidma street
po box 240
yokneam, isr 20692 04
IS   2069204
Manufacturer Contact
yossi avnilov
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key16674189
Report Number3021349626-2023-00007
Device Sequence Number14811225
Product Code GEX
UDI-Device Identifier07290109144726
UDI-Public07290109144726
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K193500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTELLAR
Device Catalogue NumberGA-0006200
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Initial Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown